Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 50, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2009, 4:55 PM MDT for Sheridan County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2009, 4:55 PM MDT (22:55 UTC)
- Expired
- Jun 5, 2009, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:15 PM MDT | HAIL 1.75 | 25 S Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:48 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 052255
SVRLBF
NEC161-052345-
/O.NEW.KLBF.SV.W.0050.090605T2255Z-090605T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM MDT FRI JUN 5 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 545 PM MDT
* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER TO 7
MILES EAST OF SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...OR ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF RUSHVILLE TO 25 MILES
SOUTH OF RUSHVILLE...AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 27 CROSSING THE NIOBRARA RIVER...ARGO HILL AND 8 MILES
SOUTH OF INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 515 PM MDT...
BILLYS LAKE BY 535 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR THE PANHANDLE OF NEBRASKA.
&&
LAT...LON 4282 10208 4244 10207 4244 10205 4229 10204
4232 10246 4267 10245
TIME...MOT...LOC 2255Z 268DEG 14KT 4260 10232 4237 10232
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 052329
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM MDT FRI JUN 5 2009
NEC161-052345-
/O.CON.KLBF.SV.W.0050.000000T0000Z-090605T2345Z/
SHERIDAN NE-
529 PM MDT FRI JUN 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL SHERIDAN COUNTY...
AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM HIGHWAY 27 CROSSING THE NIOBRARA RIVER TO 6
MILES EAST OF HIGHWAY 27 MILE MARKER 190...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTH OF GORDON TO 32 MILES SOUTHEAST OF RUSHVILLE...
MOVING EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN SHERIDAN COUNTY AT 540 PM MDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR THE PANHANDLE AND SOUTHWESTERN NEBRASKA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR WESTERN
NEBRASKA.
&&
LAT...LON 4282 10208 4244 10207 4244 10205 4229 10204
4232 10246 4267 10245
TIME...MOT...LOC 2328Z 268DEG 14KT 4260 10215 4234 10209
$$
TAYLOR000
WWUS53 KLBF 052343
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM MDT FRI JUN 5 2009
NEC161-052354-
/O.EXP.KLBF.SV.W.0050.000000T0000Z-090605T2345Z/
SHERIDAN NE-
543 PM MDT FRI JUN 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY WILL
EXPIRE AT 545 PM MDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR THE PANHANDLE OF NEBRASKA.
LAT...LON 4282 10208 4244 10207 4244 10205 4229 10204
4232 10246 4267 10245
TIME...MOT...LOC 2344Z 268DEG 14KT 4260 10207 4234 10201
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:45 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 2:45 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT FRI JUN 5 2009 A COOL AND AT TIMES ACTIVE PATTERN SETTING UP FOR THE NEXT 7 DAYS... .SYNOPSIS... UPPER LOW LOCATED IN WRN NEVADA WITH AN UPPER RIDGE DOWNSTREAM WITH AXIS EXTENDING NORTH THROUGH CO AND WY. AMPLE SUBTROPICAL MOISTURE ACROSS THE CENTRAL ROCKIES. U/A LBF SOUNDING RELEASED AT 18Z SHOWS WELL MIXED WITH CAPES NEAR 1900 J/KG. PW VALUE OF 1.02 INCHES. FAST WESTERLIES ABOVE 700 MB. SFC LOW ANALYZED IN SWRN WY WITH WM FRONT/DRYLINE EXTENDING FROM NEAR LARAMIE TO DENVER AND COLORADO SPRINGS. MOISTURE POOLING NORTH OF FRONT WITH DEWPOINTS APPROACHING 60. .SHORT TERM DISCUSSION (TONIGHT THROUGH MONDAY)... TONIGHT...AN ENHANCED SEVERE THREAT THIS EVENING FOR AREAS WEST OF ELLSWORTH THROUGH TRYON THROUGH NORTH PLATTE AND STOCKVILLE. LATEST RUC13 INDICATES 0-6KM SHEAR OF 50-55 KTS ACROSS THE WEST WITH TSTMS DEVELOPING NEAR 22Z FROM NWRN PNHDL SOUTHEAST TO JUST WEST OF IML WITH AVBL SB CAPES OF 2500-3500 J/KG. STORM MOTION IS EAST AT 15 KTS. FAVORABLE FOR ISOLATED SUPERCELL STRUCTURES AND RIGHT TURNING CELLS. SEVERE THREAT SHOULD BEGIN NEAR 23Z IN FAR WRN COUNTIES AND TIL MIDNIGHT FOR AREAS AS FAR EAST AS AINSWORTH AND BROKEN BOW. STORMS AFTER MIDNIGHT SHOULD SOON END ACROSS THE SOUTHWEST. SATURDAY/SATURDAY NIGHT...SUBSIDENCE SHOULD BE RATHER EFFECTIVE THROUGH MOST OF THE DAY AS SFC LOW SAGS FURTHER SOUTH. COOLER AIR WILL BE DRAWN IN ACROSS THE NCTRL. HIGHS TO CONTRAST FROM NEAR 64 VTN/ANW AND ONL TO THE LOWER 80S LBF/OGA/IML. STRATUS WILL REMAIN POSSIBLE THROUGHOUT THE DAY ACROSS NRN PORTIONS OF NCTRL AS WEST/SOUTHWEST CLEAR OUT BY LATE MORNING. A CAPPING INVERSION WILL LIMIT SFC BASES STORM MOST AREAS EXCEPT THE SOUTHWEST...THEN OVERNIGHT LOOKING AT ABOUT A 40 PERCENT CHANCE OF STORMS. THESE STORMS SHOULD DIMINISH OR END AFTER MIDNIGHT IN THE SOUTHWEST. 0-6KM SHEAR 50-60 KTS FAVORABLE FOR ROTATING STORMS. ONLY EXTREME EAST IS OUTLOOKED FOR A SLIGHT RISK OF SVR IN CLOSER PROXIMITY TO SFC FRONT ACROSS SCTRL AND SERN NEBR. SUNDAY...LOOKS TO BE COOLER YET FROM NEAR 60 NCTRL TO LOWER 70S SOUTHWEST. FRONT WILL SAG FURTHER SOUTH INTO KS. BEST COVERAGE OF SHOWERS AND STORMS SHOULD SHAPE UP FOR SUNDAY NIGHT WITH APPROACH OF MAIN UPPER LOW/TROUGH...AS UPPER FLOW FROM THE SW TO AID IN TSTM DEVELOPMENT OVERNIGHT. SEVERE RISK REMAINS POSSIBLE...ALTHOUGH MOST OF THE STRONGER STORMS SHOULD ONLY APPROACH MARGINALLY SEVERE LIMITS FOR HAIL. .LONG TERM DISCUSSION (TUESDAY THROUGH FRIDAY)... PERSISTENT FAST FLOW ACROSS THE PLAINS AIDED BY UPPER LOWS/TROUGHING ACROSS SCTRL CANADA AND NWRN U.S. WILL BRING CHC FOR SHOWERS AND TSTMS NEARLY EACH DAY. PREFERRED DAYS ARE SOMEWHAT INDETERMINATE DUE TO MEDIUM RANGE MODEL DIFFERENCES. NEVERTHELESS...A COOL AND SOMEWHAT WET EXTENDED IS LIKELY...VERY SIMILAR TO WHAT HAS OCCURRED THE PAST SEVERAL DAYS. HIGHS WILL BE 5-10 DEGREES BELOW NORMAL. && .AVIATION... A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS WESTERN NEBRASKA THAT WILL BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. MODEL TIMESECTIONS SHOW LIMITED MOISTURE IN THE BOUNDARY LAYER THAT WILL MOISTEN TOP DOWN OVERNIGHT THAT WILL IMPACT CEILINGS BEYOND MIDNIGHT AT TERMINALS KLBF AND KVTN. THE THREAT FOR SEVERE THUNDERSTORMS REMAINS THIS EVENING WHERE A FEW STORMS MAY REACH SEVERE LIMITS THROUGH 03Z THEN SEVERE THREAT DIMINISHING. CEILINGS BEYOND 09S ARE EXPECTED TO DROP TO MVFR THROUGHOUT AND LIKELY IFR FOR THE KVTN TERMINAL UNTIL NEAR 14Z SATURDAY. THE PERSISTENT UPSLOPE FLOW WILL LIKELY CREATE PERIODS OF FOG IN THE EARLY MORNING HOURS BUT HOW LOW VISIBILITIES WILL DROP ARE IN QUESTION THAT WILL CONTINUE TO BE MONITORED FOR LATER UPDATES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ROBERG LONG TERM...ROBERG AVIATION...KECK
Hazardous weather outlook, Jun 5, 3:00 PM MDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT FRI JUN 5 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-061300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 400 PM CDT FRI JUN 5 2009 /300 PM MDT FRI JUN 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM SACROSS THE OUTLOOK AREA TONIGHT. A POTENTIALLY DANGEROUS SEVERE WEATHER EVENT MAY DEVELOP ACROSS THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA UNTIL MIDNIGHT CDT WHERE A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING WITH A FEW EXPECTED TO REACH SEVERE LIMITS....AND CAPABLE OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES GENERALLY WEST OF HIGHWAY 61 FROM HYANNIS SOUTH TO THE ENDERS LAKE AREA. WHEN STORMS DEVELOP BE PREPARED TO MOVE INDOORS TO A SAFE SHELTER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL SYSTEM THAT PUSHED SOUTHEAST ACROSS NEBRASKA WILL REMAIN THE FOCUS FOR THUNDERSTORMS SATURDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM LYNCH IN BOYD COUNTY TO BROKEN BOW IN CUSTER COUNTY. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH SUNDAY ALTHOUGH THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL SYSTEM LINGERS IN THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN NEBRASKA...GENERALLY WEST OF HIGHWAY 61 UNTIL MIDNIGHT CDT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:41 PM MDT | Tornado Warning | LBF | Cherry | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.